MAUDE Adverse Event Report: PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT

PREMIA SPINE LTD. TOPS SYSTEM; MOTION-PRESERVING SPINAL IMPLANT
Model Number 82643
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The company was informed of a revision case of the tops system in israel.The original procedure was performed on (b)(6) 2020 due to spinal stenosis with grade i spondylolisthesis.The patient was treated with tops at l4-l5.The patient recently complained of pain and noises from the back during movement, and on (b)(6) 2025, the tops motion implant was removed and replaced with a new tops device as part of the revision surgery.The tops explant was returned for investigation.
 
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that it was manufactured in accordance with company specifications without deviations.The explant was returned and a visual assessment identified signs of wear.The reason for the subsequent surgery was probably related to the surgical technique in the original surgery and not to the tops system.The x-ray imaging points to improper patient positioning on the operating table and malpositioning of the tops implant, resulting in accelerated wear.Implant noise, that may be related to the articulating mechanism, has been previously reported in a small number of cases where the implant was revised, without any sequelae.The cause for the revision surgery in such cases may be multifactorial, including patient and procedure related factors.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.If additional relevant information becomes available, a supplemental follow-up report will be submitted.

Brand Name
TOPS SYSTEM
Common Device Name
MOTION-PRESERVING SPINAL IMPLANT
Manufacturer (Section D)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
PREMIA SPINE LTD.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key21750031
Report Number3012401682-2025-00002
Device Sequence Number10162065
Product Code QWK
UDI-Device Identifier07290014064003
UDI-Public07290014064003
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number82643
Device Lot NumberRTP0429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale